ISSN 2079-6900 (Print) 
ISSN 2587-7496 (Online)

Middle Volga Mathematical Society Journal

Download article

MSC2010 90C30

Continuous second order minimization method with variable metric projection operator

V. G. Malinov1

AnnotationThe paper examines a new continuous projection second order method of minimization of continuously Frechet differentiable convex functions on the convex closed simple set in separable, normed Hilbert space with variable metric. This method accelerates common continuous projection minimization method by means of quasi-Newton matrices. In the method, apart from variable metric operator, vector of search direction for motion to minimum, constructed in auxiliary extrapolated point, is used. By other word, complex continuous extragradient variable metric method is investigated. Short review of allied methods is presented and their connections with given method are indicated. Also some auxiliary inequalities are presented which are used for theoretical reasoning of the method. With their help, under given supplemental conditions, including requirements on operator of metric and on method parameters, convergence of the method for convex smooth functions is proved. Under conditions completely identical to those in convergence theorem, without additional requirements to the function, estimates of the method's convergence rate are obtained for convex smooth functions. It is pointed out, that one must execute computational implementation of the method by means of numerical methods for ODEs solution and by taking into account the conditions of proved theorems.
Keywordsconvex function, continuous minimization method, projection in variable metric, convergence, rate of convergence

1Valerian G. Malinov, Associate Professor, Ulyanovsk State University (42 Lev Tolstoy St., Ulyanovsk 432000, Russia), Ph.D. (Physics and Mathematics), ORCID:,

Citation: V. G. Malinov, "[Continuous second order minimization method with variable metric projection operator]", Zhurnal Srednevolzhskogo matematicheskogo obshchestva,21:1 (2019) 34–47 (In Russian)

DOI 10.15507/2079-6900.21.201901.34-47